To the Editor.—
We would like to report the following case.
Report of a Case.—
A 51-year-old patient was known to suffer from mitral stenosis from rheumatic heart disease since he was 20 years old. At the age of 28 years, he underwent closed commissurotomy in Turkey and felt well until 1968, when gradually, signs of congestive heart failure and paroxysmal atrial fibrillation developed. In 1972 a mitral valve replacement was performed. He has been treated with warfarin sodium, approximately 7.5 mg/day, ever since.After the operation his hemodynamic condition improved, and he was doing well except for atrial fibrillation complicated by a saddle embolus that was removed successfully in 1974. In August 1978 he was treated by his physician with oxyphenbutazone for lower back pain, without reducing the dose of warfarin, and four days later, he was hospitalized for hemoptysis and severe dyspnea.Physical examination on admission disclosed severe